Due to formulary changes, my insurance no longer covers Advair, which was working well for me advair was replaced with Symbicort. I started noticing every time I used it I developed a pretty bad headache, heart palpitations, and increased coughing and laryngitis. I thought the drugs in Symbicort were supposed to be comparable to Advair.
Advair diskus and Symbicort belong to the same drug class but they contain different active ingredients. Also Symbicort is a metered dose inhaler and Advair diskus is not.
Advair Diskus and symbicort both contain a corticosteroid (fluticasone and budesonide respectively) to treat the underlying inflammation component of asthma, and long-acting bronchodilators (salmeterol and formoterol respectively) to prevent the bronchospasm (airway narrowing) component of asthma. Salmeterol and formoterol are beta-adrenergic medicines that cause bronchodilation.
Symbicort is a metered dose inhaler which uses a propellant or mechanism to help disperse the medication so that the liquid particles get into the lungs. The powder for inhalation in the Advair Diskus, on the other hand, does not use a propellant, but rather relies on your ability to inhale the powdered medication in order to get it into your lungs.
You could be experiencing a reaction to the propellants in Symbicort or experiencing side effects from the active ingredients. It is important to rinse your mouth out with water and do not swallow after each use to prevent irritation and fungal infection.
Either way you should discuss these symptoms with your doctor.
For more information pleases visit:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Advair HFA - Is it painful in the lungs when you first start on advair because it is trying to keep?
Updated 22 Oct 2009 • 1 answer
Updated 26 Aug 2016 • 1 answer
Updated 26 Aug 2017 • 3 answers
Updated 13 Nov 2016 • 1 answer
Posted 26 Oct 2018 • 0 answers